71603members
375693posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Do AIs worsen existing back pain?

5 REPLIES 5
Zeppa
Member

Re: Do AIs worsen existing back pain?

Thanks, Dorsetgirl, I will see how I feel in a month's time when I see the gyn, otherwise I will jsut have to wait till after I stup the tablets to see if there is any change.

Dorsetgirl
Member

Re: Do AIs worsen existing back pain?

Hi, I've just started Exemestane as couldn't tolerate Tamoxifen, I'm premenopauals so on Zoladex implants as well. I have been on AI for just 3 weeks but a week ago I started experiencing sciatic pain and I'm not sure if the drugs are causing it or not. I do have a lower back problem from time to time and had sciatica but in the other leg.. This feels different. I too am about to have some acupuncture and yes, my sciatica seems to be improving on its own as well. The leaflet that came with the Exemestane does list "back pain" as a side effect. So your guess is as good as mine but generally the hormone therapy is the cause of many horrid side effects.

Zeppa
Member

Re: Do AIs worsen existing back pain?

Bump

Zeppa
Member

Re: Do AIs worsen existing back pain?

Thanks, Louise. It's not urgent so I'll wait a few days - strangely, the pain was much less when I got up today so I've decied to get my new exemestane prescription - I see the gynaecologist at the end of February so I'll decide then.

Louise_BCC
Member

Re: Do AIs worsen existing back pain?

Hi zeppa

As you haven't had any replies as yet, I wondered if you might find chatting to our Helpline or contacting them through our Ask the Nurse service helpful whilst you're waiting for others to respond.

Our Helpline are on 0808 800 6000 and are open 10-2 today and 9-5 on weekdays.

Information about our Ask the Nurse service can be found here: http://www.breastcancercare.org.uk/breast-cancer-services/ask-nurse

Hope this is useful.

Kind regards.

Louise, Facilitator

Zeppa
Member

Do AIs worsen existing back pain?

Has anyone had the experience that they had back pain from a known condition and this pain became worse on taking aromatase inhibitors? (rather than being caused by the AIs)
I'm asking because I have been on exemestane (Aromasin) for nearly a year and have been getting low back pain. An x-ray shows that I have slippage of two discs. The pain radiates into the legs. I'm going to have acupuncture which may or may not work, and then possibly physical therapy and/or injections. The doctor said that I will have the condition for the rest of my life, but not necessarily the pain. The pain is there most of the time, but it's only really bad when I get up in the morning.
Fortunately I finish hormone treatment in September, but the variety of side effects are really getting me down. I wonder if the exemestane makes things worse. I have had stiff ankles on getting up the whole time, but the back pain only started at Christmas.
Originally I took Tamoxifen, although I was past the menopause. I took Arimidex for a year but got hand problems, then back to Tamoxifen, and then to exemestane to see whether I would have less trouble with lymph in my legs. But I might consider going back to Tamoxifen, or at least taking a couple of weeks off exemestane to see how it goes.